MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient had a vital-port vascular access system implanted for an unspecified indication.The specific site and route of implantation was not provided.The device allegedly broke at an unspecified time following implantation.The signs, symptoms, circumstances and conditions that prompted a return of the patient and indicated a break of the device were not provided.X-rays were taken and confirmed that device broke / separated.The patient returned to the hospital for explant of the port and removal of the catheter from the right atrium.One of the pediatric physicians with knowledge of the event provided additional details stating that the patient was admitted to the hospital under the pediatric cardiology and adult interventional radiology services."the tubing and the device itself were completely separated and the tubing had migrated into the patient so that the tip lay in the right ventricle.This posed a risk for cardiac arrhythmia as well as pulmonary embolus." "the patient was not symptomatic but was at risk of a life threatening complication should an arrhythmia or embolus occur." the patient underwent a procedure to remove the catheter by way of interventional radiology and a separate procedure under general anesthesia to remove the vital-port.No further event or patient status details were provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter had fractured.The broken portion had a rough appearance, with jagged surfaces on the edges.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6332169
Report Number2522007-2017-00004
Device Sequence Number1106123
Product Code LJT
UDI-Device Identifier00827002264496
UDI-Public(01)00827002264496(17)160531(10)N113689
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S6112
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by Manufacturer06/02/2017
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date08/09/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;